U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Spotting after starting birth control

A 38-year-old member asked:
Dr. William Harris
Family Medicine 33 years experience
Depends on when: There are many different mixtures of pills. The main differences are the types and ratios of estrogen & progesterone. If you are having mid-cycle spot... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 39-year-old member asked:
Dr. Paula Hillard
Obstetrics and Gynecology 44 years experience
Many possibilities: Spotting or irregular bleeding is common in the first 3 months of any new pill. Missed pills also cause bleeding, so be sure you're not missing, but s... Read More
A 42-year-old member asked:
Dr. Charles Whiting
Obstetrics and Gynecology 27 years experience
Yes: If you are late or miss a pill, you may have some spotting. Brown spotting is usually old blood. Best wishes!
A 43-year-old member asked:
Dr. Paula Hillard
Obstetrics and Gynecology 44 years experience
Many possibilities: Spotting or irregular bleeding is common in the first 3 months of any new pill. Missed pills also cause bleeding, so be sure you're not missing, but s... Read More
A 46-year-old member asked:
Dr. Laura Garabedian
Adolescent Medicine 37 years experience
Dark spots: CONSULT WITH YOUR DOCTOR AND TRY VANIQUA/HYDROQUINONE.
A 38-year-old member asked:
Dr. Paula Hillard
Obstetrics and Gynecology 44 years experience
Side effects: Most women who take birth control pills have no side effects, but the most common side effect in the first 1-3 months is irregular, unpredictable blee... Read More
A female asked:
Dr. Stuart Hickerson
Family Medicine 32 years experience
Spotting: Expected to a degree. When you stop your BCP you go back to your hormone levels fluctuating as they should. That stimulates your uterus and you will s... Read More
A 38-year-old member asked:
Dr. Timothy Brown
Obstetrics and Gynecology 44 years experience
Yes: Particularly with the newer and lower dose pills there is less margin for error. Missing even one day may trigger this sort of "break through bleedin... Read More
A 46-year-old member asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Good news!: No more light days pads! The pill is working!.
A 18-year-old member asked:
Dr. Renee Harris
Obstetrics and Gynecology 37 years experience
Yes: It can be normal. Make sure you are up to date with your check ups and let your doctor know it is going in so they can be sure there is no other cause... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership